MAUDE Adverse Event Report: MEDTRONIC, INC. NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC. NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER
Catalog Number N180601
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a nitrex guidewire was used in an interventional radiology case where a wire fragment was left behind in the patient resulting in a retained foreign object.There were multiple non-medtronic guidewires also used and it is impossible to know which one left the fragment.The wire fragment was not removed because it was not in the best interest of the patient to remove at this time.

Brand Name
NITREX NITINOL GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23424304
Report Number2182208-2025-07617
Device Sequence Number20882430
Product Code DQX
UDI-Device Identifier00763000185374
UDI-Public(01)00763000185374(17)271201(10)9326797
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K040345
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberN180601
Device Lot Number9326797
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Initial Report FDA Received Date10/30/2025
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale